Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 10, 2005, 2:35 PM EDT for Saratoga County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 2:35 PM EDT (18:35 UTC)
- Expired
- Jun 10, 2005, 3:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Saratoga County, NY
The radar
The Albany radar (KENX), 43 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 101836 SVRALY NYC091-101930- /O.NEW.KALY.SV.W.0039.050610T1835Z-050610T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SARATOGA COUNTY IN EAST CENTRAL NEW YORK * UNTIL 330 PM EDT * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN ROUND LAKE AND CLIFTON PARK. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROUND LAKE BY 240 PM EDT CLIFTON PARK...6 MILES WEST OF MECHANICVILLE AND 9 MILES NORTHWEST OF WATERFORD BY 330 PM EDT IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4305 7380 4295 7401 4269 7385 4284 7354 $$ SD
1 follow-up statement
000 WWUS51 KALY 101923 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 321 PM EDT FRI JUN 10 2005 NYC091-101930- /O.CON.KALY.SV.W.0039.000000T0000Z-050610T1930Z/ SARATOGA NY- 321 PM EDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR SOUTH CENTRAL SARATOGA COUNTY... AT 318 PM EDT...THE PUBLIC REPORTED HEAVY RAIN AND FREQUENT LIGHTNING. THERE WAS A REPORT OF 2.09 INCHES OF RAIN NEAR ROUND LAKE. THIS STORM WAS LOCATED NEAR CLIFTON PARK...AND NEARLY STATIONARY. SO FAR...THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER. THE SEVERE THUNDERSTORM WILL BE NEAR... ELNORA...USHERS...JONESVILLE AND COONS BY 330 PM EDT LAT...LON 4305 7380 4295 7401 4269 7385 4284 7354 $$ SD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:30 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 10, 1:30 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 130 PM EDT FRI JUN 10 2005 .UPDATE...HAVE EXPANDED THE FLOOD WATCH TO ALL OF OUR ZONES AND HAVE ALSO EXPANDED THE AREA FOR LIKELY POPS FARTHER SOUTH THIS AFTERNOON. NO CHANGES BEYOND THIS EVENING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY CTZ001-013 MA...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY MAZ001-025 NY...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY ALL ALY ZONES VT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY VTZ013>015. && RCK FOLLOWING IS DISCUSSION ISSUED AT 625 AM TODAY... .SHORT TERM (TODAY THROUGH TONIGHT)...YET ANOTHER DAY OF MID SUMMER WEATHER BUT UNLIKE YESTERDAY WHEN FLOODING OCCURRED TO THE NORTH AND WEST OF THE ALY CWA...TODAY NORTHERN ZONES MAY SLIP INTO THE AXIS OF MAIN CONVECTION. TEMPERATURES NEVER REALLY DROPPED MUCH OVERNIGHT WITH READINGS IN THE MID 60S TO MID 70S. WHILE THERE WILL BE MORE CLOUDS AROUND TODAY DUE TO CONVECTIVE DEBRIS WEST OF FA THERE WILL STILL BE PLENTY OF BREAKS TO PUSH TEMPERATURES TO WITHIN A FEW DEGREES OF HIGHS REACHED ON THURSDAY. THUNDERSTORMS THIS AFTERNOON INTO OVERNIGHT WILL BE RELATIVELY SLOW MOVERS AS H7 WINDS ONLY 10-15KTS. IN ADDITION PWS 1.75 TO 2.00 INCHES AND ABILITY FOE CELLS TO TRAIN AND BACK BUILD ALONG BOUNDARIES FROM PRIOR CONVECTION MAY RESULT IN LOCALIZED 3 INCHES OR MORE IN 1 TO 2 HOUR PERIOD. ACTIVITY SHOULD GRADUALLY DIMINISH AFTER MIDNIGHT. && .LONG TERM (SATURDAY THROUGH THURSDAY)...MORE OF THE SAME ON SATURDAY AND ALTHOUGH IT IS DIFFICULT TO PINPOINT WHERE MAIN AXIS OF CONVECTION WILL SET UP EACH DAY. ORIENTATION LOOKS TO BE FARTHER WEST THAN TODAY. TEMPERATURES SATURDAY SIMILAR TO THOSE TODAY WITH SUNDAY BEING THE WARMEST DAY BEFORE A COLD FRONT TRIES TO DROP SOUTHEAST THROUGH FA FROM UPPER GREAT LAKES EARLY NEXT WEEK. THERE IS ALLOT OF UNCERTAINTY AS TO WHEN THIS WILL TAKE PLACE BUT COULD BE AS EARLY AS MONDAY AFTERNOON. THE INTERACTION OF THIS AIRMASS WITH ANY SIGNIFICANT COLD FRONT MAY PRODUCE A REPEAT OF LAST MONDAY. FINALLY SOME DRIER WEATHER TOWARD THE MIDDLE OF NEXT WEEK WITH TEMPS BACK TO MORE SEASONABLE LEVELS. && .AVIATION...MVFR FOG WITH LOCALIZED IFR CONDITIONS MAINLY IN VALLEY LOCATIONS INCLUDING KGFL EARLY THIS MORNING. HAVE MARINE LAYER STRATUS CLOUDS SPREADING NORTON ACROSS SOUTHERN NEW ENGLAND...WILL IMPACT EASTERN MOST PORTION OF FORECAST AREA. CONDITIONS WILL BE HAZY THIS MORNING AS HUMID AIRMASS REMAINS IN PLACE AND DEW POINTS ARE QUITE HIGH IN THE 60S. MORE SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY...MAINLY DURING THE AFTERNOON AND EVENING. STORMS CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH WILL REDUCE VISIBILITY GREATLY. VFR-MVFR TODAY. FOG WILL DEVELOP THIS EVENING AND BECOME LOCALLY DENSE OVERNIGHT. && .FIRE WEATHER...LOCALIZED HEAVY RAINS OCCURRED THURSDAY WITH THUNDERSTORMS ACROSS THE NORTH COUNTRY. MORE SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE REGION REMAINS IN A HUMID UNSTABLE AIRMASS. EXCELLENT RH RECOVERY THIS MORNING WITH VALUES BETWEEN 90 AND 100 PERCENT...MIN RH TODAY 50 TO 70 PERCENT...AGAIN EXCELLENT RECOVERY TONIGHT WITH MAX RH 90 TO 100 PERCENT AND MIN RH ON FRIDAY OF 50 TO 65 PERCENT. && .HYDROLOGY...LOCALIZED HEAVY RAINFALL ACROSS THE NORTH COUNTRY THURSDAY FROM THUNDERSTORMS. AIRMASS IN VERY MOIST WITH PRECIPITABLE WATER VALUES FORECAST BETWEEN 1.75 AND 2 INCHES TODAY AND TONIGHT. KALB 00Z/FRI SOUNDING PW WAS 1.66 INCHES. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING VERY HEAVY/TORRENTIAL DOWNPOURS. WINDS ARE FAIRLY LIGHT SO STORMS WILL BE SLOW MOVERS. FLOOD WATCH 16Z/FRI TO 10Z/SAT HERKIMER...HAMILTON...WARREN...WASHINGTON... BENNINGTON AND WINDHAM COUNTIES AS THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS ALONG THE TOP OF THE RIDGE WHICH SHOW SIGNS OF FLUCTUATING POSITION. HIGHLY VARIABLE QPF AMOUNTS EXPECTED WITH A CONCERN FOR SLOW MOVING AND TRAINING STORMS. &&
Hazardous weather outlook, Jun 10, 1:49 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 149 PM EDT FRI JUN 10 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-111100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 149 PM EDT FRI JUN 10 2005 .DAY ONE... A FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH 6 AM SATURDAY MORNING AS THUNDERSTORMS WHICH WILL DEVELOP TODAY AND CONTINUE INTO THE OVERNIGHT HOURS MAY PRODUCE FLASH FLOODING. PLEASE REFER TO FLOOD WATCH PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN... WARM AND HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY THROUGH TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING IF FLASH FLOODING OCCURS. PLEASE SEND ANY RAINFALL MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:47 PM EDT | Flash Flood Warning | ALY | Saratoga | 3 hr |
| Jun 10, 4:35 PM EDT | Flash Flood Warning | ALY | Warren, Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.